Posted by TJO on February 6, 2006, at 11:20:09
In reply to Serotonin syndrome - Nardil + Stablon (tianeptine), posted by Muad' Dib on February 6, 2006, at 0:13:11
> Is there a risk of such one?
I have not seen these two drugs used in combination. Nor can I think of an analagous situation to draw inferences from. The best that anyone could do right now is to guess. I imagine there are those who will say that since tianeptine "does the opposite" of SSRIs, it should be safe to combine with an MAOI. I wouldn't rely on such a limited level of reasoning to produce nothing more than a wild guess. *My* guess is that tianeptine *might* increase the turnover of 5-HT in certain regions of the brain via increased vesicular release. It can be argued that the increases seen in interstitial 5-HIAA is representative of this.
In other words, tianeptine might still act to increase 5-HT activity, a property that might lead to serotonin syndrome when mixed with an MAOI, especially Nardil.